High Wind, Eastern Magic Valley
- When
- April 28, 12:00 AM MST to 10:00 AM MST
- Where
- Eastern Magic Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
Strong winds behind a cold front occurred just after midnight through the morning of April 28th. As well as the sustained winds, gusts of 54 knots occurred at Howe at 1:05 am and gusts of 52 knots occurred at Arco at 3:50 am.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Strong winds behind a cold front occurred just after midnight through the morning of April 28th. As well as the sustained winds, gusts of 54 knots occurred at Howe at 1:05 am and gusts of 52 knots occurred at Arco at 3:50 am.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Apr 27, 7:30 PM MST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 830 PM MDT TUE APR 27 2004 .DISCUSSION...LATEST MODEL GUIDANCE JUST COMING IN AND COMPARING TO LATEST H20 AND IR SATIMGS...EVERYTHING IS STILL ON SCHEDULE WITH FIRST FRONT TO BLOW THROUGH BETWEEN 06Z AND 09Z WITH A SECONDARY SFC TROUGH TO MOVE THROUGH EARLY WEDS AFTERNOON. HIGH WIND WARNING CONTINUES FROM MIDNIGHT TONIGHT THROUGH NOON WEDS WITH THE STRONGEST WINDS STILL CENTERED BETWEEN 12Z AND 15Z. LATEST ETA MODEL SHOWS SFC PRESSURE GRADIENT AROUND 13 MB WEDS FROM WEST TO EAST WEDS MORNING INTO EARLY AFTERNOON. UPDATED THE GRIDS THIS EVENING TO ACCOUNT FOR ISOLATED SHOWER/THUNDERSHOWER OVER ZONES 22 AND 23. SIMOSKO && .PIH WATCHES/WARNING/ADVISORIES...A HIGH WIND WARNING HAS BEEN ISSUED FOR 12 AM WEDNESDAY THROUGH NOON WEDNESDAY. PLEASE SEE THE LATEST BOINPWPIH FOR DETAILS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT TUE APR 27 2004 IDZ017>023-031-032-281200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 500 AM MDT TUE APR 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A HIGH WIND WATCH IS IN EFFECT FOR THE UPPER AND LOWER SNAKE RIVER PLAIN AND THE EASTERN MAGIC VALLEY FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. REFER TO THE LATEST NON PRECIPITATION WEATHER BULLETIN FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5381901, 5381902.